How to Help Children Who Witness an Opioid Overdose

Drug overdose is now the leading cause of accidental death, overtaking traffic accidents, in the United States, mainly due to opioids. The traumatic scene of an overdose is often chaotic and confusing, especially to children, as family, friends and first responders try to save the person who overdosed with naloxone or Narcan as it’s commonly called. The College of Social Work at The Ohio State University has developed an opioid overdose family toolkit with age appropriate information to support families of children who witness an opioid overdose. 

Download the brochures:

The Trauma of Witnessing Opioid Overdose: How to Help Children

Narcan Q & A

Free Telephone Legal Advice for Parents receiving Drug & Alcohol Services
Call: (614) 236-7236

Legal advice, guidance, and instruction on:

This service is for parents with children under 18 years-old, who do not have open JFS cases.
For additional information, click here.

Community Resources

SOLACE  (Surviving Our Loss and Continuing Everyday) of the Valley